|Lipodystrophy from HIV meds
Feb 10, 2001
Dear doctors, Which HIV meds provedly causes lipodystrophy (weight loss, facial wasting, increasing of cholesterol and tryglicerides,...)? What kind of lipodystrophy which one causes? Thanks a lot. FT.
Response from Dr. Fisher
All antiretrovirals have been associated with LD. None are innocent. However aspects of LD can occur in people who have never taken HIV meds!
In general I can say the following:
nucleosides: fat wasting more than fat accumulation
PI's: fat accumulation more than fat wasting
Non-nukes: least effect
Diabetes mostly associated with PI's
Women experience different patterns than men
Age and duration of HIV infection are also factors
Hope this helps
How soon would you expect loss of lean muscle ?
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- White Spots After Blowjob Worried I Have HIV
- Can Your Body Get Rid Of Hep C?
- Does Doxycycline Cure Gonorrhea And Chlamydia?
- How Do You Get Rid Of A Vaginal Staph Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.